Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 9, NWS Boston/Norton, MA

May 22, 2022Franklin County, Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 22, 2022, 6:56 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2022, 6:56 PM EDT (22:56 UTC)
Expired
May 22, 2022, 7:45 PM EDT
In force
49 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 95 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:12 PM EDTTSTM WND DMGHuntington, MA3 TREES DOWN ON ROUTE 20 NEAR HUNTINGTON. RELAYED BY AMATEUR RADIO.
May 22, 7:15 PM EDTTSTM WND DMG1 Sse Chesterfield, MATREE DOWN ON WIRES ON SOUTH STREET.
May 22, 7:22 PM EDTTSTM WND DMG1 Ene Northampton, MAPICTURES SHOW PART OF A FLAT ROOF OFF SMITH VOCATIONAL SCHOOL. RELATED BY AMATEUR RADIO.
May 22, 7:22 PM EDTTSTM WND DMG1 Ese Northampton, MATREE DOWN ON WASHINGTON AVE.
May 22, 7:25 PM EDTTSTM WND DMGHatfield, MADOWNED POWERLINES AT BRIDGE ST NEAR JERICO RD.
May 22, 7:26 PM EDTTSTM WND DMG3 W Hatfield, MASPOTTER HAD A TREE DOWN IN HIS NEIGHBORS BACKYARD.
May 22, 7:40 PM EDTTSTM WND DMG1 Ssw Westhampton, MATREE DOWN ACROSS SOUTHAMPTON ROAD IN WESTHAMPTON AT THE SOUTHAMPTON BORDER. ALSO, LARGE BRANCHES DOWN IN SOUTHAMPTON, ROUTE 10 NEAR THE CENTER OF TOWN AND ON RATTLE HILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

992 
WUUS51 KBOX 222256
SVRBOX
MAC011-013-015-222345-
/O.NEW.KBOX.SV.W.0009.220522T2256Z-220522T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
656 PM EDT Sun May 22 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Southwestern Hampshire County in western Massachusetts...
  Central Franklin County in western Massachusetts...
  Northwestern Hampden County in western Massachusetts...

* Until 745 PM EDT.

* At 655 PM EDT, a severe thunderstorm was located near Becket, or 7
  miles southeast of Pittsfield, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Westfield, Holyoke, Amherst, Northampton, Easthampton, Southampton,
  Hadley, Sunderland, Hatfield, Williamsburg, Huntington, Leverett,
  Russell, Westhampton, Whately, Chester, Blandford, Chesterfield,
  Worthington and Goshen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4239 7305 4238 7301 4246 7299 4244 7250
      4219 7267 4220 7302 4227 7300 4231 7300
      4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 2255Z 267DEG 38KT 4236 7317 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gaucher

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:21 PM EDT, 35 minutes earlier.

Area forecast discussion, May 22, 6:21 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
621 PM EDT Sun May 22 2022

.SYNOPSIS...
A cold front may bring a few strong to severe thunderstorms this
evening across western Massachusetts and northern Connecticut.
Cooler and more seasonable weather returns on Monday with
Tuesday and Wednesday looking to be picks of the week with
delightful weather and low humidity. A warming trend begins late
in the work week with the risk for a period of showers and
perhaps a few thunderstorms sometime later Thursday and/or
Friday. Memorial Day weekend looks to feature above normal
temperatures and mainly dry weather.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

0630 PM Update..

Forecast remains on track. Broken line of showers and
thunderstorms currently working into western MA. Expect this
line to continue eastward over the next couple of hours. There
will be a 2 to 4 hour window for additional severe weather to
occur as the broken line of convection continues east into
western MA where there is still sufficient instability to
support convection. Made minor adjustments to near-term forecast
to reflect latest hi-res model guidance. Leaned on a time lagged
blend of the HRRR which is resolving the current convection over
eastern NY/western MA fairly well at this time. See previous
discussion for further details.

355 PM Update...

* A few strong-severe t-storms possible across interior MA and
  portions of CT roughly between 6 and 10 pm this evening

The main concern revolves around the risk for a few strong to
severe thunderstorms; mainly across interior MA and CT between
6 and 10 pm this evening. We have lost the EML that was in place
yesterday and effective bulk shear was not that impressive
generally on the order of 20 to 25 knots. However...the
anomalous hot airmass was generating modest instability. In
addition...rather large T/Td spreads were in place on the order
of 25 to 30 degrees. This is yielding very steep low level lapse
rates and impressive DCape values over 1000 J/KG. In fact...we
did have an isolated thunderstorm that developed on the pre-
frontal trough in northeast MA. That has just diminished, but we
will have to watch an isolated t-storm or two over the next few
hours. Thinking that any of the activity that develops
northwest of I-95 will be very limited given lack of forcing.

As the actual surface cold front approaches from the west early
this evening the threat for scattered showers and thunderstorms
will increase after 6 or 7 pm across western MA and CT. While
deep layer shear is not that impressive; steep low level lapse
rates coupled with a large T/Td spread may result in locally
strong to damaging wind gusts with with a few of the storms.
Brief heavy rain and typical nuisance poor drainage street
flooding is also possible. Activity should weaken as it moves
east given diminishing diurnal heating and limited synoptic
support. Perhaps a few brief showers with a rumble or two of
thunder survive onto the I-95 corridor.

Otherwise, the main story later tonight will be much
drier/cooler air that gets ushered into the region behind the
cold front. Low temps by daybreak will mainly be in the middle
50s to the lower 60s with a noticeably drier airmass.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Highlights...

* Dry/Much cooler Mon with very pleasant temps returning

Monday...

Quite a change in the airmass will occur behind tonight/s cold
frontal passage. High pressure nosing down from northern New
England will result in 850T dropping to between +6C and +8C on
Mon. While there will be some mid/high level cloudiness expect
partial sunshine too. High temps will be much cooler than today
with readings topping out in the lower to middle 70s inland
from the immediate coast. Dewpoints dropping into the 40s will
make it feel much cooler than what we are currently
experiencing. The high pressure system centered over northern
New England will result in an onshore flow developing along much
of the coast. Therefore, high temps will mainly be in the
middle to upper 60s along much of the immediate coast including
the Cape and Islands. Overall...a very pleasant seasonable day
across the region.

Monday night...

High pressure will be nosing down from northern New England.
There will be some mid/high level cloudiness in association with
some shortwave energy. However, we think the threat for any
light rain will remain to our southwest given lack of low level
moisture. The ECMWF is a bit more aggressive and does show a
bit of light rain near the south coast late Monday night. At
this time though; it is a northern outlier and we are not going
with it given the amount of low level dry air. Low temps will
be cooler than recent nights given the high pressure system in
northern New England. Low temps should bottom out mainly in the
40s to the lower 50s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
* Highlights *

- Seasonable temperatures early in the week
- Warm/unsettled weather settles in late week
- Outlook for the holiday weekend points toward above normal
  temperatures and low rain chances.

Tuesday through Wednesday night

High pressure and north/northeasterly flow will support normal to
slightly below normal temperatures across southern New England on
Tuesday and Wednesday. Nonetheless, expecting pleasant days despite
being a bit on the cool side with onshore flow limiting high
temperatures to the low 70s across the interior and low to mid 60s
along the coastal plain. Additionally, Wednesday and Thursday
morning will feature rather chilly temperatures for late May in the
upper 40s to low 50s. There will be some cloudiness on Tuesday and
Wednesday, but plenty of sunshine as well.

Thursday and Friday

High pressure shifts east on Thursday allowing the return of
south/southwesterly flow into southern New England. This will result
in increasing temperatures and humidity. Meanwhile, a low-pressure
system will be tracking over The Great Lakes. Expect to see some
scattered precipitation late Thursday as a warm front associated
with the Great Lakes system lifts through southern New England.
Additional precipitation expected Thursday night and Friday as
the cold front associated with this system pushes through the
region. May be a shot for a few thunderstorms with this frontal
passage as well. This will largely depend on instability, which
at this time looks quite marginal.

Next Weekend

Little change in temperatures for Saturday despite the cold frontal
passage. However, dewpoints will come down behind the front
supporting drier conditions for Saturday. South/southwesterly flow
develops by Sunday allowing for temperatures and humidity to climb
toward the end of the weekend.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF Update...

This afternoon into the first half of the evening...High
Confidence. VFR outside the risk for a few strong thunderstorms
northwest of the I-95 corridor into the mid evening hours. The
activity will probably be rather isolated initially, but may
become a bit more widespread after 22z-23z across western MA &
CT as the cold front approaches. A few of the thunderstorms
that develop may result in brief torrential rainfall and locally
strong-damaging wind gusts.

Later This Evening into the overnight hours...High Confidence.
Scattered showers and thunderstorms across the interior will
weaken as they move east and approach the Boston to Providence
corridor. Perhaps they survive in a weakened form with just a
few brief showers and a rumble of thunder, but that is about
it. Otherwise...VFR outside a period of lower clouds and fog
patches that may reform for a time this evening across the Cape
and Islands. SW winds of 10 to 15 knots with shift to the NW
later tonight behind a cold front.

Monday...High Confidence. VFR. N winds of 5 to 15 knots during
the day Monday with an E component to the wind developing along
the eastern MA coast during the wind.

Monday night...High Confidence. VFR with calm-light N winds.

KBOS TAF...High Confidence in TAF.

KBDL TAF...High Confidence in TAF. Greatest risk for a round of
scattered showers and t-storms between 22z and 02z.

Outlook /Tuesday through Friday/...

Tuesday: VFR. Breezy.

Tuesday Night through Wednesday: VFR.

Wednesday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA.

Thursday: Mainly MVFR, with areas VFR possible. Breezy. Slight
chance SHRA.

Thursday Night through Friday: Mainly MVFR, with local IFR
possible. Breezy. Chance SHRA.

&&

.MARINE...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight through Monday night...High Confidence. Southwest winds
shift to the northwest late tonight behind a strong cold front.
Northerly winds of 10 to 15 knots are then expected most of Mon
and Mon night. Winds and seas should generally remain below
small craft advisory thresholds; but some marginal 20-25 knot
gusts will be possible toward daybreak Tue.

Outlook /Tuesday through Friday/...

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Tuesday Night through Wednesday: Winds less than 25 kt. Seas
locally approaching 5 ft.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of rain showers.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers.

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Chance of rain showers.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 7 ft. Chance of rain showers.

&&

.CLIMATE...
Today May 22nd...
BOS 93F (1959)
PVD 94F (1941, 1992)
BDL 95F (1992)
ORH 90F (1911, 1992)

Monthly record high temperatures...
BOS 97F (05/26/1880)
PVD 96F (05/26/2010)
BDL 99F (05/26/2010, 05/20/1996)
ORH 94F (05/26/2010)

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>006-
     010>018-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>004.
MARINE...None.

&&

SYNOPSIS...Frank/RM
NEAR TERM...RM
SHORT TERM...Frank
LONG TERM...RM
AVIATION...Frank/RM
MARINE...Frank/RM
CLIMATE...
Hazardous weather outlook, May 22, 4:15 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
415 PM EDT Sun May 22 2022

MAZ002-007>009-019>021-RIZ005>007-232015-
Western Franklin MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Bristol RI-Washington RI-Newport RI-
415 PM EDT Sun May 22 2022

This Hazardous Weather Outlook is for northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ003>006-010>018-026-RIZ001>004-232015-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
415 PM EDT Sun May 22 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, May 22, 6:02 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
602 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     1 N DEDHAM              42.26N 71.18W
05/22/2022                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON BRIDGE STREET IN FRONT OF THE
            PUMPING STATION. RELAYED BY AMATEUR RADIO.

&&

AL
Local storm report, May 22, 6:03 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
603 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     SOUTH BOSTON            42.33N 71.04W
05/22/2022                   SUFFOLK            MA   FIRE DEPT/RESCUE

            LARGE TREE DOWN ON TOP OF 3 PARKED CARS ON
            COLUMBIA ST. NO ONE WAS REPORTED INJURED.
            RELAYED BY AMATEUR RADIO.

&&

AL
Local storm report, May 22, 6:04 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
604 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     HYDE PARK               42.27N 71.12W
05/22/2022                   SUFFOLK            MA   AMATEUR RADIO

            TREE DOWN ON CRANE STREET.

0537 PM     TSTM WND DMG     1 NW DEDHAM             42.25N 71.19W
05/22/2022                   NORFOLK            MA   AMATEUR RADIO

            LIMB DOWN ON POWER LINES ON ACORN LANE.

&&
Local storm report, May 22, 6:05 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
605 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 E DOVER               42.25N 71.23W
05/22/2022                   NORFOLK            MA   PUBLIC

            TREE DOWN ON FAR REACH ROAD.

&&
Local storm report, May 22, 6:08 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
608 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     1 NNW BOSTON            42.32N 71.07W
05/22/2022                   SUFFOLK            MA   FIRE DEPT/RESCUE

            TREE DOWN. RELAYED BY AMATEUR RADIO.

0534 PM     TSTM WND DMG     SOUTH BOSTON            42.33N 71.04W
05/22/2022                   SUFFOLK            MA   FIRE DEPT/RESCUE

            LARGE TREE DOWN ON TOP OF 3 PARKED CARS ON
            COLUMBIA ST. NO ONE WAS REPORTED INJURED.
            RELAYED BY AMATEUR RADIO.

0543 PM     TSTM WND DMG     1 N BOSTON ESPLANADE    42.36N 71.07W
05/22/2022                   SUFFOLK            MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON BLOSSOM STREET.

0554 PM     TSTM WND DMG     HYDE PARK               42.27N 71.12W
05/22/2022                   SUFFOLK            MA   AMATEUR RADIO

            TREE DOWN ON CRANE STREET.

0530 PM     TSTM WND DMG     2 E DOVER               42.25N 71.23W
05/22/2022                   NORFOLK            MA   PUBLIC

            TREE DOWN ON FAR REACH ROAD.

0530 PM     TSTM WND DMG     2 W DEDHAM              42.24N 71.21W
05/22/2022                   NORFOLK            MA   FIRE DEPT/RESCUE

            MULTIPLE TELEPHONE POLES DOWN AND A VERY
            LARGE TREE DOWN ON GROVE STREET. ROAD
            COMPLETELY BLOCKED. RELAYED BY AMATEUR
            RADIO.

0537 PM     TSTM WND DMG     1 NW DEDHAM             42.25N 71.19W
05/22/2022                   NORFOLK            MA   AMATEUR RADIO

            LIMB DOWN ON POWER LINES ON ACORN LANE.

0537 PM     TSTM WND DMG     1 N DEDHAM              42.26N 71.18W
05/22/2022                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON BRIDGE STREET IN FRONT OF THE
            PUMPING STATION. RELAYED BY AMATEUR RADIO.

&&
Special weather statement, May 22, 6:34 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
634 PM EDT Sun May 22 2022

MAZ002-003-008>011-222315-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
634 PM EDT Sun May 22 2022

...Strong thunderstorms will impact portions of Hampshire, Franklin
and northwestern Hampden Counties through 715 PM EDT...

At 634 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Readsboro to Lee. Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Holyoke, Amherst, Northampton, Greenfield, Deerfield, Easthampton,
Monroe, Montague, Southampton, Hadley, Sunderland, Hatfield,
Northfield, Williamsburg, Huntington, Bernardston, Buckland, Conway,
Shelburne and Leverett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.

&&

LAT...LON 4239 7301 4263 7295 4266 7295 4267 7300
      4270 7295 4270 7302 4274 7301 4272 7232
      4219 7268 4221 7301 4231 7300 4233 7306
      4238 7307
TIME...MOT...LOC 2234Z 270DEG 48KT 4277 7291 4230 7325

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Gaucher

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:59 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk61 min
May 22, 5:21 PM EDTSpecial Marine WarningBOX54 min
May 22, 6:34 PM EDTSpecial Weather StatementBOXFranklin, Hampshire41 min
May 22, 6:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire46 min
May 22, 7:34 PM EDTSpecial Weather StatementBOXHampshire41 min
May 22, 7:50 PM EDTSpecial Weather StatementBOXWorcester40 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.